Treatment of white pigmentation depends on what is causing this hypopigmentation. Without examination, confirmation of a diagnosis is tough but it can be pityriasis versicolor or pityriasis alba. Pityriasis versicolor is caused by an overgrowth of a yeast fungus and are found mainly on sun exposed areas. Pityriasis alba is a common hypopigmented dermatitis.This is a self-limited disorder that usually resolves by adulthood. Severe cases may benefit by Psoralen plus ultraviolet light A photochemotherapy (PUVA).
Third possibility is of vitiligo. It is a pigmentation disorder in which melanocytes (the cells that make pigment) in the skin are destroyed. As a result, white patches appear on the skin in different parts of the body. Diagnosis can be confirmed by external examination, blood tests to check skin cell count for melanocytes and biopsy of the skin patches.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.